MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS

NUVASIVE, INCORPORATED NUVASIVE GENERAL INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Model Number 10000750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 a patient underwent a spinal procedure.During the surgery during tightening the device tip fractured off in the right l4 screw and could not be retrieved from the screw.The device tip was sealed the engaged screw by the rod and lock screw and the surgery was completed without further incident.There were no adverse effect to the patient as a consequence of the device failure.
 
Additional Manufacturer Narrative
No device was returned and no radiographs were provided confirming alleged incident.The root cause of the event is unknown but is likely the result of excessive torque and/or off angle forces.There was no patient injury or impact as a result of the event and the surgery was completed without incident.The fractured tip of the driver was left in patient and is not a concern for migration as it was notably secured under the rod and lock screw.No additional investigation can be completed.Label review: " do not implant the instruments: complications to the patient may include, but are not limited to: breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient.Injury that may result from instrument breakage, slippage, misuse, or mishandling." "pre-operative warnings - the method of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.Some instruments may be used in conjunction with other nuvasive devices.Refer to the instructions for use for these devices for important labeling information.Do not use these instruments for any action for which it was not intended such as hammering, prying, or lifting." "the instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." device not returned.

Brand Name
NUVASIVE GENERAL INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
92121 CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14577723
Report Number2031966-2022-00087
Device Sequence Number17686589
Product Code LHX
UDI-Device Identifier00887517513717
UDI-Public887517513717
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose